Estimating Border Tax Evasion in Mozambique
Joao Ernesto Van Dunem and
Channing Arndt ()
Journal of Development Studies, 2009, vol. 45, issue 6, 1010-1025
The relationship between border tax rates and evasion is examined for Mozambique using the methodology developed by Fisman and Wei (2004). We find that high tax rates are associated with high levels of under-reporting of import values and that tax rates have a strong and positive effect on tax evasion. Results also strongly confirm the presence of fraudulent classification of merchandise into lower taxed product categories. Finally, analysis of the revenue implications of lower trade taxes finds that the revenue curve is quite flat but remains upward sloping with respect to the tax rate when only evasion is considered.
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12) Track citations by RSS feed
Downloads: (external link)
Access to full text is restricted to subscribers.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:taf:jdevst:v:45:y:2009:i:6:p:1010-1025
Ordering information: This journal article can be ordered from
Access Statistics for this article
Journal of Development Studies is currently edited by Howard White, Oliver Morrissey and Ken Shadlen
More articles in Journal of Development Studies from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().